Alert archive / Texas / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 2, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Mar 13, 2020, 1:54 AM CDT for Glasscock County, Reagan County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 13, 2020, 1:54 AM CDT (06:54 UTC)
- Expired
- Mar 13, 2020, 2:18 AM CDT
- In force
- 24 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Glasscock County, TX, Reagan County, TX
The radar
The Midland/Odessa radar (KMAF), 81 km from the middle of the area, began a volume at 06:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 6.9 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2044 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
599
WUUS54 KMAF 130654
SVRMAF
TXC173-383-130800-
/O.NEW.KMAF.SV.W.0002.200313T0654Z-200313T0800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Midland/Odessa TX
154 AM CDT Fri Mar 13 2020
The National Weather Service in Midland has issued a
* Severe Thunderstorm Warning for...
Southeastern Glasscock County in western Texas...
Northeastern Reagan County in western Texas...
* Until 300 AM CDT.
* At 153 AM CDT, a severe thunderstorm was located 18 miles south of
Garden City, moving northeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Saint Lawrence.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3148 10151 3166 10165 3183 10127 3152 10127
TIME...MOT...LOC 0653Z 239DEG 31KT 3160 10150
HAIL...1.00IN
WIND...60MPH
$$
871 follow-up statement
511
WWUS54 KMAF 130718
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
218 AM CDT Fri Mar 13 2020
TXC173-383-130727-
/O.CAN.KMAF.SV.W.0002.000000T0000Z-200313T0800Z/
Glasscock TX-Reagan TX-
218 AM CDT Fri Mar 13 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GLASSCOCK AND
NORTHEASTERN REAGAN COUNTIES IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
LAT...LON 3148 10151 3166 10165 3183 10127 3152 10127
TIME...MOT...LOC 0714Z 239DEG 31KT 3171 10129
$$
87What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 13, 12:44 AM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, Mar 13, 12:44 AM CDT, 1 hour 10 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 1244 AM CDT Fri Mar 13 2020 .DISCUSSION... Please see the 06z aviation discussion below. && .AVIATION... Line of SHRA/TSRA is currently pushing east into KMAF with SCT SHRA across KCNM/KHOB. Activity will motion east over the next few hrs with return to VFR for a period. Lowering CIGS forecast by morning across KMAF/KHOB with MVFR to IFR conditions behind a weak cold front. CIGS will slowly lift at all terminals by the afternoon, but monitoring for developing TSRA beyond 19/20z at all locations. With some discrepancy in guidance, holding off on issuing tempo or prevailing TS until 12z update. && PREV DISCUSSION... /issued 138 PM CDT Thu Mar 12 2020/ DISCUSSION... Satellite shows an abundance of mid/high clouds across the area and as a result SB instability will not be able build much, SB LI's were around zero to -2 with ambient 7h-5h lapse rates poor-fair. Still this evening/tonight a minor mid-level shrtwv trof will come out from nrn MX into the Trans Pecos and PB resulting in scattered SHRA/isold TSRA. High resolution models and 12Z NAM12 are in pretty good agreement that SHRA/TSRA will track ne from the Davis Mtns into the PB, mostly between 03Z-09Z/Fri. A more interesting set-up for severe storms exists Fri PM. The favored area for storms will be dependent upon the frontal position, NAM12 has been a little farther s and w than GFS. The surface moisture gradient will be poor, but a narrow axis of moderate instability will form right along/behind said front, probably from far se SE NM-wrn PB-sern PB-Lower Trans Pecos. Deep layer bulk shear will be strong (80kts) and steering flow will favor storms to move ne. A storm or 2 may ride along/close the boundary increasing potential for a tornado or 2, not to mention large hail/strong winds. The favored window for severe storms will be 21Z/Fri-09Z/Sat. The frontal boundary will retreat newd into Fri night-Sat AM and then push back to the s and into the Trans Pecos by Sun PM. Sat will be a down day WRT storms, then the chance of SHRA/TSRA will start to increase again Sun PM with the front returning and into Sun night when a 65-70kt mid-level speed max comes out. PoPs will be high Sun, but placement of the more robust convection is more difficult, possibly Lower Trans Pecos/srn PB where better low- level moisture will likely be found. Temps could be all over the place thru Sun as a result of the boundary moving s, then n, then s again. Fri will be cooler across the PB n of I-20 with highs in the 60s and 70s and then cooler Sun with highs in the 60s, possibly 50s across the northern areas, per NAM12? SW flow aloft is forecast to remain active/wet Tue-Thur. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 69 55 75 52 / 60 80 0 20 Carlsbad 77 48 74 49 / 60 10 0 10 Dryden 82 61 82 62 / 10 30 0 20 Fort Stockton 82 56 77 58 / 20 40 0 20 Guadalupe Pass 67 44 63 47 / 50 10 0 0 Hobbs 70 48 72 47 / 60 40 0 10 Marfa 76 46 75 48 / 10 10 0 10 Midland Intl Airport 72 55 76 53 / 40 70 0 20 Odessa 73 54 76 53 / 40 60 0 20 Wink 78 52 77 53 / 40 30 0 20 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 87/72
Hazardous weather outlook, Mar 12, 1:24 PM CDT, 12 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 124 PM CDT Thu Mar 12 2020 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-131830- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 124 PM CDT Thu Mar 12 2020 /1224 PM MDT Thu Mar 12 2020/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight A few strong thunderstorms are possible late tonight, mainly across the southeastern Permian Basin. Damaging winds are the main concern. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Strong to severe thunderstorms are possible across the area Friday afternoon into Friday evening. Large hail and damaging winds are the primary threats, and an isolated tornado cannot be ruled out. The greatest risk for severe weather is currently across portions of Southeast New Mexico, the Trans Pecos, and Permian Basin. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed Friday afternoon and evening. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Special weather statement, Mar 13, 1:01 AM CDT, 53 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 101 AM CDT Fri Mar 13 2020 TXZ061>063-068>070-130645- Midland TX-Reagan TX-Crane TX-Ector TX-Glasscock TX-Upton TX- 101 AM CDT Fri Mar 13 2020 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN GLASSCOCK...SOUTHEASTERN ECTOR...NORTHERN REAGAN...SOUTHERN MIDLAND...SOUTHWESTERN HOWARD... NORTHEASTERN CRANE AND NORTHERN UPTON COUNTIES UNTIL 145 AM CDT... At 100 AM CDT, Doppler radar was tracking a strong thunderstorm 14 miles northeast of Crane, moving northeast at 50 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Spraberry, Midkiff and Saint Lawrence. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3140 10219 3165 10240 3209 10163 3150 10130 TIME...MOT...LOC 0600Z 240DEG 49KT 3152 10217 87
Special weather statement, Mar 13, 1:37 AM CDT, 17 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
137 AM CDT Fri Mar 13 2020
TXZ052-053-063-130730-
Mitchell TX-Glasscock TX-Howard TX-
137 AM CDT Fri Mar 13 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GLASSCOCK...WESTERN
MITCHELL AND SOUTHEASTERN HOWARD COUNTIES UNTIL 230 AM CDT...
At 137 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Garden City, moving northeast at 50 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Forsan, Lake Colorado City State Park, Lake Colorado City and
Westbrook.
This includes Interstate 20 between mile markers 192 and 209.
LAT...LON 3209 10126 3195 10127 3188 10156 3202 10168
3245 10103 3209 10072
TIME...MOT...LOC 0637Z 238DEG 43KT 3199 10153
87The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 1:01 AM CDT | Special Weather Statement | MAF | Glasscock, Midland | 44 min |
| Mar 13, 1:20 AM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Midland, Reagan, Upton | 40 min |
| Mar 13, 1:37 AM CDT | Special Weather Statement | MAF | Mitchell | 53 min |
| Mar 13, 6:32 PM CDT | Special Weather Statement | MAF | Culberson | 13 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.